Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 12, 2019, 7:44 AM EDT for Boone County, Campbell County, Kenton County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 7:44 AM EDT (11:44 UTC)
- Expired
- Apr 12, 2019, 8:00 AM EDT
- In force
- 16 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boone County, KY, Campbell County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 12, 6:36 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 636 AM EDT Fri Apr 12 2019 .SYNOPSIS... A cold front will move through the region today. High pressure will allow for mostly dry conditions tonight through the day on Saturday. A strong storm system will move through Saturday night through Sunday night bringing the potential for severe weather on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A cold front will work through the area today. Showers and a few thunderstorms will be possible. Although some enhanced wind gusts will be possible with the shower activity, severe weather is not expected. Wind gusts of around 30 to 40 mph will be possible today. These winds will be possible both with the shower activity and after the showers have moved out of the region. Cloud cover will decrease as the precipitation comes to an end. High temperatures today will range from the middle 60s to the middle 70s with the warmest readings across the Scioto Valley. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... High pressure will work into the region tonight allowing for decreasing clouds and winds. Went close to the blend for temperatures tonight with lows in the 40s. Cloud cover will be on the increase on Saturday. A few showers will be possible near and south of the Ohio River on Saturday as a system begins to work into the area. High temperatures will generally be in the 60s to around 70. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Closed low in the southern Plains at the beginning of the period will open up and lift through the Ohio Valley into the Great Lakes through Sunday night. Precipitation will spread across the region Saturday night ahead of a warm front that will approach the Ohio River by early Sunday morning. The warm front will lift north as a surface low moves northeast out of the lower Ohio Valley and across the forecast area. There will be destabilization in the warm sector although there is some uncertainty how much will occur. Wind fields will be very strong providing plentiful shear. So if updrafts can become robust enough, then there will be the potential for severe storms with damaging winds and possibly tornadoes. There could be some pretty good rain rates, so localized flood issues cannot be ruled out. As the low and associated trailing cold front move east of the area Sunday evening precipitation will diminish. However, some wrap around showers will occur late Sunday night into Monday morning. Temperatures will become considerably cooler with Monday only rising into the lower to mid 50s. Ridging will work across the area on Tuesday and continue to influence the region into Wednesday. This will result in a dry period with readings rebounding to above normal. Showers will return Wednesday night into Thursday as the next system moves into the Mississippi Valley. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... LLWS will be present at the start of the TAF period. Shower activity and some thunderstorms will move across the TAF sites this morning as a cold front moves through. Brief MVFR vsbys and cigs will be likely. Gusty winds will continue through the day today before decreasing this evening. OUTLOOK...MVFR conditions and thunderstorms are possible on Sunday and Sunday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Apr 12, 7:04 AM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 704 AM EDT Fri Apr 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131115- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 704 AM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Wind gusts around 40 mph will be possible today. Isolated severe storms with damaging winds and large hail will be possible this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather will be possible Sunday afternoon and evening. Damaging winds will be the primarily threat, however isolated large hail, flash flooding, and a few tornadoes will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Sunday.
In the hours before
Special weather statement, Apr 12, 6:44 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
644 AM EDT FRI APR 12 2019
INZ073-074-121115-
Ripley IN-Dearborn IN-
644 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY AND NORTHERN DEARBORN
COUNTIES UNTIL 715 AM EDT...
At 644 AM EDT, radar indicated a strong thunderstorm 11 miles east of
Vernon, moving northeast at 70 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Batesville, Bright, Versailles, Milan, Osgood, Moores Hill, Logan,
Manchester, Sunman, St. Leon, Holton, Rexville, Cold Springs,
Penntown, Versailles Lake, Dover, Benham, Ballstown, Weisburg and
Interstate 74 at State Route 101.
This includes I-74 in Indiana between mile markers 151 and 168.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3906 8544 3930 8523 3931 8495 3925 8482
3891 8525 3891 8544
TIME...MOT...LOC 1044Z 220DEG 61KT 3893 8542Special weather statement, Apr 12, 7:08 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 AM EDT FRI APR 12 2019
INZ075-080-KYZ089>091-094-095-121130-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-
Grant KY-
708 AM EDT FRI APR 12 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SWITZERLAND...
CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT...NORTHWESTERN OWEN AND
GALLATIN COUNTIES UNTIL 730 AM EDT...
At 707 AM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles northeast of Madison to 6 miles southeast of
Bedford, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Florence, Kentucky Speedway,
Pleasant, French, Hartford, Glencoe, Fairview, Ghent, Sanders,
Sparta, Patriot, Worthville, Prestonville, Aberdeen, Wheatley and
Steele Bottom.
This includes I-71 in Kentucky between mile markers 39 and 69.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3889 8520 3900 8497
3899 8495 3901 8494 3902 8491 3901 8490
3904 8488 3906 8483 3872 8469 3856 8501
3857 8504 3856 8506 3858 8508 3860 8508
3858 8521 3863 8523 3874 8533
TIME...MOT...LOC 1107Z 229DEG 51KT 3880 8528 3853 8524
NovakSpecial weather statement, Apr 12, 7:25 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
725 AM EDT FRI APR 12 2019
INZ066-074-OHZ070-071-077-121200-
Franklin IN-Dearborn IN-Hamilton OH-Warren OH-Butler OH-
725 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON...BUTLER AND WEST
CENTRAL WARREN COUNTIES UNTIL 800 AM EDT...
At 725 AM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE... Winds to 45 or 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Lebanon, Forest Park, Monroe,
Trenton, Franklin, Springdale, Harrison, Carlisle, South Middletown,
Bright, Ross, Seven Mile, Taylor Creek, Hunter, Dry Ridge and Blue
Jay.
This includes the following Interstates...
I-74 in Indiana between mile markers 168 and 171.
I-74 in Ohio between mile markers 0 and 9.
I-75 in Ohio between mile markers 21 and 35.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3959 8440 3959 8437 3943 8419 3916 8480
3931 8492
TIME...MOT...LOC 1125Z 233DEG 50KT 3926 8478
BinauSpecial weather statement, Apr 12, 7:31 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
731 AM EDT FRI APR 12 2019
OHZ051-060>062-070-121215-
Montgomery OH-Butler OH-Preble OH-Greene OH-Miami OH-
731 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE...NORTHWESTERN
BUTLER...NORTHWESTERN GREENE...MONTGOMERY AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 815 AM EDT...
At 731 AM EDT, radar indicated a strong thunderstorm near Darrtown,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Oxford, Miamisburg, Vandalia, Englewood, Tipp City, Eaton, Moraine,
Oakwood, Wright-Patterson Afb, West Carrollton, Camden, West
Alexandria, Gratis and Seven Mile.
This includes the following Interstates...
I-70 in Ohio between mile markers 18 and 38.
I-75 in Ohio between mile markers 46 and 67.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3967 8481 3998 8421 3976 8400 3943 8469
3962 8482
TIME...MOT...LOC 1131Z 233DEG 49KT 3955 8462
BinauSpecial weather statement, Apr 12, 7:34 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 AM EDT FRI APR 12 2019
INZ074-075-KYZ091-121200-
Ohio IN-Dearborn IN-Boone KY-
734 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN AND
NORTHERN BOONE COUNTIES UNTIL 800 AM EDT...
At 733 AM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Florence, Erlanger, Lawrenceburg, Aurora, Rising Sun, Oakbrook,
Burlington, Shawnee, French, Hartford, North Bend, Pate,
Francisville, Belleview, Idlewild, Waterloo, Petersburg, Rabbit Hash,
Hebron and Cvg Airport.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3898 8501 3911 8482 3911 8479 3914 8477
3915 8475 3914 8474 3902 8461 3902 8462
3890 8491
TIME...MOT...LOC 1133Z 238DEG 45KT 3892 8486
HickmanSpecial weather statement, Apr 12, 7:40 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
740 AM EDT FRI APR 12 2019
KYZ092-094>096-121215-
Pendleton KY-Owen KY-Kenton KY-Grant KY-
740 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHERN
GRANT...NORTH CENTRAL OWEN AND NORTHWESTERN PENDLETON COUNTIES UNTIL
815 AM EDT...
At 740 AM EDT, radar indicated a strong thunderstorm over Owenton,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Owenton, Butler, Stewartsville,
Morning View, Northcutt, Long Ridge, Bracht, Gardnersville, Eagle
Hill, New Liberty, Twin Bridges, Fiskburg, Needmore, Holbrook,
Sherman, Piner and Elliston.
This includes I-75 in Kentucky between mile markers 157 and 168.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3859 8496 3878 8468 3878 8466 3879 8466
3880 8464 3880 8462 3882 8461 3887 8454
3883 8445 3882 8445 3882 8442 3881 8442
3881 8440 3879 8436 3849 8485
TIME...MOT...LOC 1140Z 229DEG 49KT 3858 8485
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:27 AM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Apr 12, 7:25 AM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Apr 12, 7:31 AM EDT | Special Weather Statement | ILN | Montgomery, Preble | 44 min |
| Apr 12, 7:38 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 37 min |
| Apr 12, 7:47 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Miami, Shelby | 28 min |
| Apr 12, 7:50 AM EDT | Special Weather Statement | ILN | Hamilton, Warren | 25 min |
| Apr 12, 7:56 AM EDT | Tornado Warning | ILN | Clermont, Hamilton | 8 min |
| Apr 12, 8:04 AM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 26 min |
| Apr 12, 8:05 AM EDT | Special Weather Statement | ILN | Clark, Greene, Montgomery | 25 min |
| Apr 12, 8:06 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| Apr 12, 8:20 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison | 25 min |
| Apr 12, 8:26 AM EDT | Special Weather Statement | ILN | Clermont | 19 min |
| Apr 12, 8:27 AM EDT | Special Weather Statement | ILN | Clermont, Clinton | 33 min |
| Apr 12, 8:35 AM EDT | Tornado Warning | ILN | Clark | 9 min |
| Apr 12, 8:40 AM EDT | Special Weather Statement | ILN | Brown | 20 min |
| Apr 12, 8:54 AM EDT | Special Weather Statement | ILN | Brown, Fayette, Highland, Madison | 36 min |
| Apr 12, 9:07 AM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| Apr 12, 9:12 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 18 min |
| Apr 12, 9:19 AM EDT | Special Weather Statement | ILN | Adams, Pike, Ross | 26 min |
| Apr 12, 9:29 AM EDT | Special Weather Statement | ILN | Fairfield, Franklin, Licking, Pickaway, Ross | 46 min |
| Apr 12, 9:46 AM EDT | Special Weather Statement | ILN | Pike, Ross | 29 min |
| Apr 12, 7:08 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 22 min |
| Apr 12, 7:20 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 25 min |
| Apr 12, 7:31 AM EDT | Tornado Warning | ILN | Boone, Gallatin, Kenton | 14 min |
| Apr 12, 7:34 AM EDT | Special Weather Statement | ILN | Boone | 26 min |
| Apr 12, 7:40 AM EDT | Special Weather Statement | ILN | Grant, Owen | 35 min |
| Apr 12, 6:02 AM EDT | Special Weather Statement | ILN | Wayne | 28 min |
| Apr 12, 6:44 AM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 31 min |
| Apr 12, 6:58 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.